{"title":"Acute STEMI in a Young Adult on Therapeutic Anticoagulation Following Diclofenac Use.","authors":"Naeem Hasanfatta, Naveed Ahmed, Debabrata Dash","doi":"10.37616/2212-5043.1470","DOIUrl":null,"url":null,"abstract":"<p><strong>Background: </strong>Acute coronary syndrome (ACS) in young adults is uncommon. The case of a 34-year-old male, post mechanical mitral valve replacement (MVR), who developed anterior ST-elevation myocardial infarction (STEMI) despite therapeutic anticoagulation (INR 3.17), shortly after the initiation of diclofenac, highlights an important clinical scenario.</p><p><strong>Case presentation: </strong>The patient presented with atypical upper back pain and was diagnosed with anterior STEMI. Coronary angiography revealed a 100 % thrombotic occlusion in the mid left anterior descending (LAD) artery. Percutaneous transluminal coronary angioplasty (PTCA) was successfully performed. Importantly, the patient had no history of hypercoagulable states or atherosclerosis and had been compliant with oral anticoagulation therapy. He had been initiated on diclofenac therapy nine days prior to symptom onset.</p><p><strong>Conclusion: </strong>This case highlights the serious thrombotic risks associated with NSAID use, even in patients adequately anticoagulated with acenocoumarol. It underscores the necessity of careful NSAID prescribing and demonstrates that therapeutic INR does not offer protection from platelet-driven thrombotic events.</p>","PeriodicalId":17319,"journal":{"name":"Journal of the Saudi Heart Association","volume":"37 4","pages":"18"},"PeriodicalIF":1.4000,"publicationDate":"2026-01-06","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC12948623/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of the Saudi Heart Association","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.37616/2212-5043.1470","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2025/1/1 0:00:00","PubModel":"eCollection","JCR":"Q4","JCRName":"CARDIAC & CARDIOVASCULAR SYSTEMS","Score":null,"Total":0}
引用次数: 0
Abstract
Background: Acute coronary syndrome (ACS) in young adults is uncommon. The case of a 34-year-old male, post mechanical mitral valve replacement (MVR), who developed anterior ST-elevation myocardial infarction (STEMI) despite therapeutic anticoagulation (INR 3.17), shortly after the initiation of diclofenac, highlights an important clinical scenario.
Case presentation: The patient presented with atypical upper back pain and was diagnosed with anterior STEMI. Coronary angiography revealed a 100 % thrombotic occlusion in the mid left anterior descending (LAD) artery. Percutaneous transluminal coronary angioplasty (PTCA) was successfully performed. Importantly, the patient had no history of hypercoagulable states or atherosclerosis and had been compliant with oral anticoagulation therapy. He had been initiated on diclofenac therapy nine days prior to symptom onset.
Conclusion: This case highlights the serious thrombotic risks associated with NSAID use, even in patients adequately anticoagulated with acenocoumarol. It underscores the necessity of careful NSAID prescribing and demonstrates that therapeutic INR does not offer protection from platelet-driven thrombotic events.